# SDR QMLA2014090514107

- Difficulty date: September 5, 2014
- Submitted: September 10, 2014
- Operation: Air carrier
- Aircraft: N222MN
- Make and model: Bell 222U
- Aircraft serial: 47534
- Aircraft time: 7,457 hours, 6,054 cycles
- Engine: Lyc LTS101750C1
- Engine time: 9,577 hours, 3,344 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 400200006
- Part serial: LE47148
- Condition: Leaking
- Location: Nr 1
- Part time: 9,577 hours
- Stage of operation: AA
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

RETURNING TO BASE AT THE COMPLETION OF A SCENE FLIGHT, THE ECS UNIT WAS TURNED ON.  AFTER A FEW MINUTES THE MEDIC, IN THE CABIN, STATED THAT THERE WAS A FOG IN THE CABIN & A STRONG SMELL OF JET FUEL.  THE PILOT BACKED UP BY THE NURSE HOLDING THE RFM RAN THE SMOKE & FUME ELIMINATION CHECKLIST.  SINCE THE PILOT SUSPECTED THE SMOKE WAS COMING IN THROUGH THE CABIN ECS DUCTING, THE PILOT TURNED OFF THE ECS.  THE AIR IMMEDIATELY CLEARED & THE SMELL OF FUEL WENT AWAY.  AS THE SHIP WAS ONLY THEN A FEW MILES FROM THE BASE, THE CREW LANDED BACK AT BASE & NOTIFIED MX.  THE PILOT INSPECTED THE NR 1 ENG COMPARTMENT & FOUND OIL LEAKING FROM BOLTS ON THE COMPRESSOR CASE.  THE MECHANIC HAD TOPPED OFF THE OIL EARLIER IN THE DAY & NOW AFTER LESS THAN AN HOUR OF FLIGHT, THE OIL LEVEL HAD DROPPED TO ADD 2 QUARTS LINE.  MX ACTIONS ARE ONGOING.
